Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2016, Article ID 6847956, 9 pages
http://dx.doi.org/10.1155/2016/6847956
Research Article

Comparison Criteria for Nonlinear Functional Dynamic Equations of Higher Order

1Department of Mathematics, Faculty of Science, University of Hail, Hail 2440, Saudi Arabia
2Department of Mathematics, Faculty of Science, Mansoura University, Mansoura 35516, Egypt
3Department of Engineering Mathematics, Faculty of Engineering, Cairo University, Orman, Giza 12221, Egypt

Received 9 February 2016; Accepted 22 May 2016

Academic Editor: Yuriy V. Rogovchenko

Copyright © 2016 Taher S. Hassan and Said R. Grace. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We will consider the higher order functional dynamic equations with mixed nonlinearities of the form , on an above-unbounded time scale , where , ,   with  , and . The function is a rd-continuous function such that for . The results extend and improve some known results in the literature on higher order nonlinear dynamic equations.

1. Introduction

In this paper, we consider comparison criteria for higher order nonlinear dynamic equation with mixed nonlinearities of the formon an above-unbounded time scale , where(i) is an integer, and , , with , , and ;(ii) for .Without loss of generality we assume . For and , we denote by the space of right-dense continuous functions from to and by the set of functions in with right-dense continuous -derivatives. Throughout this paper we make the following assumptions:(iii) and , are constants and for , such that(iv) such that , on .(v) rd-continuous function such that , , and we let be a nondecreasing function on .

Recall that the knowledge and understanding of time scales and time scale notation are assumed. For an excellent introduction to the calculus on time scales, see [13]. By a solution of (1) we mean a nontrivial real-valued function for some such that , and satisfies (1) on , where is the space of right-dense continuous functions. An extendable solution of (1) is said to be oscillatory if it is neither eventually positive nor eventually negative. Otherwise it is said to be nonoscillatory.

In the last few years, there has been an increasing interest in obtaining sufficient conditions for the oscillation/nonoscillation of solutions of different classes of dynamic equations; we refer the reader to [413] and the references cited therein. Special cases of (1) have been studied by many authors. When and for , and , Grace et al. [14] established some oscillation criteria for higher order nonlinear dynamic equation of the form where is the ratio of positive odd integers. In paper by Grace [15], some new criteria for the oscillation of the even order dynamic equation where and are the ratios of positive odd integers, were given. Recently, Hassan and Kong [16] obtained asymptotics and oscillation criteria for the th-order half-linear dynamic equation with deviating argument and Grace and Hassan [17] establish oscillation criteria for more general higher order dynamic equation The purpose of this paper is to derive comparison criteria for higher order nonlinear dynamic equation with mixed nonlinearities (1).

2. Preliminaries

We will employ the following lemmas. Consider the inequalitywhere and are positive real-valued, rd-continuous functions on and satisfies condition (2), is a rd-continuous function and as , and and are positive real numbers.

Now, we present the following lemma.

Lemma 1. If inequality (8) has an eventually positive solution, then the equationhas also an eventually positive solution.

Proof. Let be an eventually positive solution of inequality (8). It is easy to see that eventually. Let be sufficiently large so that , , and for . Then, in view of there is such that , for . Inequality (8) becomesIntegrating (11) from to and letting , we have where Now, we define a sequence of successive approximations as follows:It is easy to show that Then, the sequence is nonincreasing and bounded for each . This means that we may define . Since we find that By Lebesgue’s dominated convergence theorem on time scale, one can easily find Thereforewhere Then Equation (19) then gives Hence (9) has a positive solution . This completes the proof.

The second one is cited from [18, 19].

Lemma 2. Assume that (3) holds. Then there exists an -tuple with satisfying

The next lemma is cited from [17] and improves the well-known lemma of Kiguradze.

Lemma 3. Assume that (2) holds. If (1) has an eventually positive solution , then there exists an integer with being odd such thateventually, andeventually.

3. Main Results

In the following main theorem, we will use the following notations: for and for and, for any , define , , and , , by the following recurrence formulas:with and , provided the improper integrals involved are convergent.

Theorem 4. Assume that for sufficiently large the first-order dynamic equationis oscillatory, where for every number with being odd. Then(1)if is even, every solution of (1) is oscillatory,(2)if is odd andthen every solution of (1) either is oscillatory or tends to zero eventually.

Proof. Assume that (1) has a nonoscillatory solution on . Then, without loss of generality, and , for and . By Lemma 3, there exists an integer , , with being odd such that (24) and (25) hold for .
(I) When , from (1), we getFrom (23), we have Using the arithmetic-geometric mean inequality (see [20, Page 17]), we have Then for , This together with (30) shows that Integrating above inequality from to and then using the fact that is strictly increasing and is nondecreasing, we get and by (25) we see that . Hence by taking limits as we have which impliesIntegrating above inequality (37) from to and letting , we get Continuing this process times, we findAlso, from (24) and (25), we get It follows that Then for ,Analogously, we haveThen for From (39) and (44), we get Let ; we get or In view of Corollary 2.3.5 in [21], there exists a positive solution of (27) which contradicts the assumption of the theorem.
(II) When (in this case is odd), thereforeSince eventually, then . Assume that . Then for sufficiently large , we have for and . It follows that where . Then from (1), we have Integrating from to , we getAnd by (48) we see that . Hence by taking limits as we havewhich implies Again integrating above inequality from to and then taking , we get which implies Continuing this process () times, we find Integrating above inequality to , we get Hence by (29), we have , which contradicts the fact that eventually. This shows that This completes the proof.

Theorem 5. Assume that for sufficiently large the second-order dynamic equationis oscillatory, wherefor every integer number with being odd. Then(1)if is even, then every solution of (1) is oscillatory,(2)if is odd and (29) holds, then every solution of (1) either is oscillatory or tends to zero eventually.

Proof. Assume that (1) has a nonoscillatory solution on . Then, without loss of generality, and on . By Lemma 3, there exists an integer , , with being odd such that (24) and (25) hold for .
(I) When , as seen in the proof of Theorem 4, we obtain, for ,Hence, we haveSince for , we haveIt follows from (62) that we have, for ,Continuing this process, we have Then for From (60) and (67), we getSet ; we have, for , orIn view of Lemma 1, there exists a positive solution of (58) which contradicts the assumption of the theorem.
(II) When , as shown in the proof of Theorem 4, we show that if (29) holds, then . This completes the proof.

Remark 6. The conclusion of Theorems 4 and 5 remains intact if assumption (29) is replaced by one of the following conditions:

Theorem 7. Assume thatAnd for sufficiently large , the first-order dynamic equation is oscillatory, whereThen(1)if is even, every solution of (1) is oscillatory,(2)if is odd, then every solution of (1) either is oscillatory or tends to zero eventually.

Theorem 8. Assume that (72) holds and, for sufficiently large , the second-order dynamic equation is oscillatory, whereThen(i)if is even, every solution of (1) is oscillatory,(ii)if is odd, every solution of (1) either is oscillatory or tends to zero eventually.

Proof of Theorems 7 and 8. Assume that (1) has a nonoscillatory solution on . Then, without loss of generality, it is sufficiently large, such that and , for and . By Lemma 3, there exists an integer , , with being odd such that (24) and (25) hold for .
(I) When , we claim that (72) implies that . In fact, if , then for Since on , then for . Then there exists such that for and . It follows that where . Then from (1), we have Integrating from to , we get And by (48) we see that . Hence by taking limits as we have which impliesIntegrating above inequality from to and then taking , we get which implies Again, integrating above inequality from to and noting that eventually, we get Then by (72), we have , which contradicts the fact that on . This shows that if (72) holds, then . The rest of proof of (I) is similar to proof (I) of Theorems 4 and 5, respectively, with and hence can be omitted.
(II) When (in this case is odd), therefore Since eventually, then . Assume that . Then for sufficiently large , we have for and . It follows that where . Then from (1), we have Integrating from to , we get And using (48) we see that . Hence by taking limits as we have which implies Integrating above inequality from to and then taking , we get which impliesAgain, integrating above inequality from to and noting that eventually, we getThen by (72), we have , which contradicts the fact that on . This shows that . This completes the proof.

Remark 9. The conclusion of Theorems 7 and 8 remains intact if assumption (72) is replaced by one of the following conditions:

Theorem 10. Assume thatThen(1)if is even, every solution of (1) is oscillatory,(2)if is odd, then every solution of (1) either is oscillatory or tends to zero eventually.

Proof. Assume that (1) has a nonoscillatory solution on . Then, without loss of generality, it is sufficiently large, such that and , for and . By Lemma 3, there exists an integer , , with being odd such that (24) and (25) hold for .
(I) When , this implies that is strictly increasing on . Then for sufficiently large , we have for . It follows that where . Equation (1) becomesReplacing by in (98), integrating from to , we obtain Hence by (96), we have , which contradicts the fact that eventually.
(II) When (in this case is odd), therefore This implies that is strictly decreasing on . Then . Assume that . Then for sufficiently large , we have for . It follows thatwhere . As is case (I), we get a contradiction with the fact that eventually. This shows that . This completes the proof.

Competing Interests

The authors declare that there are no competing interests regarding the publication of this paper.

References

  1. M. Bohner and A. Peterson, Dynamic Equations on Time Scales: An Introduction with Applications, Birkhäuser, Boston, Mass, USA, 2001. View at MathSciNet
  2. M. Bohner and A. Peterson, Eds., Advances in Dynamic Equations on Time Scales, Birkhäuser, Boston, Mass, USA, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  3. S. Hilger, “Analysis on measure chains—a unified approach to continuous and discrete calculus,” Results in Mathematics, vol. 18, no. 1-2, pp. 18–56, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  4. R. P. Agarwal, M. Bohner, and S. H. Saker, “Oscillation of second order delay dynamic equations,” The Canadian Applied Mathematics Quarterly, vol. 13, no. 1, pp. 1–17, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. E. Akin-Bohner and J. Hoffacker, “Oscillation properties of an Emden-Fowler type equation on discrete time scales,” Journal of Difference Equations and Applications, vol. 9, no. 6, pp. 603–612, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  6. M. Bohner and T. S. Hassan, “Oscillation and boundedness of solutions to first and second order forced functional dynamic equations with mixed nonlinearities,” Applicable Analysis and Discrete Mathematics, vol. 3, no. 2, pp. 242–252, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. L. Erbe, T. S. Hassan, A. Peterson, and S. H. Saker, “Oscillation criteria for half-linear delay dynamic equations on time scales,” Nonlinear Dynamics and Systems Theory, vol. 9, no. 1, pp. 51–68, 2009. View at Google Scholar · View at MathSciNet
  8. L. Erbe, R. Mert, A. Peterson, and A. Zafer, “Oscillation of even order nonlinear delay dynamic equations on time scales,” Czechoslovak Mathematical Journal, vol. 63(138), no. 1, pp. 265–279, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  9. S. R. Grace, R. P. Agarwal, M. Bohner, and D. O'Regan, “Oscillation of second-order strongly superlinear and strongly sublinear dynamic equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 8, pp. 3463–3471, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. Z. Han, S. Sun, and B. Shi, “Oscillation criteria for a class of second-order Emden-Fowler delay dynamic equations on time scales,” Journal of Mathematical Analysis and Applications, vol. 334, no. 2, pp. 847–858, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  11. T. S. Hassan, “Oscillation criteria for second-order nonlinear dynamic equations,” Advances in Difference Equations, vol. 2012, article 171, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. Y. Sun and T. S. Hassan, “Comparison criteria for odd order forced nonlinear functional neutral dynamic equations,” Applied Mathematics and Computation, vol. 251, pp. 387–395, 2015. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  13. T. Sun, W. Yu, and H. Xi, “Oscillatory behavior and comparison for higher order nonlinear dynamic equations on time scales,” Journal of Applied Mathematics & Informatics, vol. 30, no. 1-2, pp. 289–304, 2012. View at Google Scholar · View at MathSciNet
  14. S. R. Grace, R. P. Agarwal, and A. Zafer, “Oscillation of higher order nonlinear dynamic equations on time scales,” Advances in Difference Equations, vol. 2012, article 67, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. S. R. Grace, “On the oscillation of n th order dynamic equations on time-scales,” Mediterranean Journal of Mathematics, vol. 10, no. 1, pp. 147–156, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. T. S. Hassan and Q. Kong, “Asymptotic and oscillatory behavior of nth-order half-linear dynamic equations,” Differential Equations & Applications, vol. 6, no. 4, pp. 527–549, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  17. S. R. Grace and T. S. Hassan, “Oscillation criteria for higher order nonlinear dynamic equations,” Mathematische Nachrichten, vol. 287, no. 14-15, pp. 1659–1673, 2014. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  18. T. S. Hassan, L. Erbe, and A. Peterson, “Forced oscillation of second order differential equations with mixed nonlinearities,” Acta Mathematica Scientia, vol. 31, no. 2, pp. 613–626, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. T. S. Hassan and Q. Kong, “Interval criteria for forced oscillation of differential equations with p-Laplacian, damping, and mixed nonlinearities,” Dynamic Systems and Applications, vol. 20, no. 2-3, pp. 279–293, 2011. View at Google Scholar · View at MathSciNet · View at Scopus
  20. E. F. Beckenbach and R. Bellman, Inequalities, Springer, Berlin, Germany, 1961.
  21. R. P. Agarwal, S. R. Grace, and D. O'Regan, Oscillation Theory for Second Order Dynamic Equations, Taylor & Francis, London, UK, 2003. View at Publisher · View at Google Scholar · View at MathSciNet